Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


truvada/kaletra side effects
Mar 14, 2012

hello doc - i have been now on this regimen for about 3 weeks. am doing i would say pretty well. all my counts were quite low incl platelets and a 100,000k + viral load when i started so it was a do or be done in situation. in any case, a few hours after taking both in the morning i experience drastic blur and headache. some stomach discomfort but less of a distraction than the blur and headaches. in can be fairly intense.

i have searched for more folks with this side effect and haven't found much except for those on Atripla. is this a common and will it subside, hopefully, over the next couple of weeks?

many thanks. irritated....

Response from Dr. McGowan

Glad that you have started treatment, but sorry to hear about the side effects.

The blaoted feeling is something that many people experience with Truvada, it usually gets better with time. The blurriness and headache is more unusual. Every person is unique and may respond in their own way when they adjust to medicine.

The timing of the symptoms appears to implicate the medication, but there are other possibilities. I would discuss this with your doctor. If your CD4 count was low (and you indicate that all of your counts were low) you may be at risk for an infection called CMV (cytomegalovirus) which can effect the vision. Sometimes when people start anti-HIV therapy they develop an "Immune Reconstitution Inflammatory Syndrome" or IRIS. If you have an infection, like CMV, that has been growing when the CD4 counts are low, when the counts start to rise after you kill off the virus on therapy, your body can start to attack the infection. When this happens it causes inflammation and irritation. If you have CMV in the eyes you can get blurring of vision during an IRIS. It is called vitritis. Have your doctor do an eye exam or have you see an opthalmologist (eye specialist) to look at the back of your eye for signs of this condition, especially if the blurriness does not clear up or gets worse. Best, Joe



Previous
TAKING 4-5 MEDS FOR HIV AND PCP... AND ABOUT TO TAKE 1 MORE
Next
hiv duo test after 13 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement